MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE C 22X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE C 22X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902319
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) - investigation details: as part of the investigation, verification of infectious disease testing for 0.8% resolve panel c lot vrc321, cells 4, 5, 6 and 7 was performed.The units used in the production of cells 4, 5, 6, and 7 of 0.8% resolve panel c lot vrc321, have been tested for hbsag, sts, antibodies to hcv, htlv i/ii, hbc, hiv 1 and 2, west nile virus, and nat test for hiv, hbv, and hcv and found acceptable.Each donor is tested for antibodies to t.Cruzi once and found acceptable.((b)(6)) additionally, a review of the worldwide complaint databases for splash complaints from 08apr2023 through 24apr2024.A total of (b)(4) complaints were identified for the year.One is related to the investigation underway.The second complaint is unrelated to reagent red cells and is involving a non-ortho manufactured product.No trend for splash complaints was observed.((b)(6)) finally, a medical consultation was performed with (b)(6), md, mph via email regarding the reported event.The following response was provided: "since donors and donation blood for ortho reagents were tested negative in accordance with current fda required tests, the chance for this technician to be transmitted with the common blood borne pathogens is low.However, no test can guarantee 100% detection and there might be unknown pathogens not tested.So, for precaution, this case is classified as a serious injury." there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported event.
 
Event or Problem Description
Cms 2611389, windchill (b)(6) complaint description: on (b)(6) 2024, the customer contacted ortho's global technical solutions center (gtsc) reporting a direct splash event at their site involving 0.8% resolve panel c, lot vrc321 potentially cells 4, 5, 6 and 7, splashing directly into the eyes of the operator as the vials were being loaded onto the analyzer.The operator was not wearing eye protection at the time of the event.Complainant: (b)(6) (medical technologist) (b)(6), customer#(b)(6), (b)(6) hospital (b)(6), event date: 08apr2024 at approximately 1pm, reported same day approximately 6p est.Product: 0.8% resolve panel c lot vrc321, expiry 16apr2024, manufactured 30jan2024.Customer states the operator flushed their eyes for a minimum of fifteen minutes according to the customer's standard operating procedures (sop).Operator was in contact with their safety officer and was administered immediate prophylaxis medication.Blood was drawn and will be tested for infectious diseases.Operator will have repeat testing per their site policy in three weeks and until six months has passed.Customer states operator's vision does not appear to be impaired, and operator is feeling well.Operator is stable and no physical injury is observed.Customer stated they will be reporting the event to the fda.No others were affected by this event.Gtsc referred the customer to sds sheets and product ifu.Caution is provided in the ifu: "all blood products should be treated as potentially infectious.Source material from which this product was derived was found negative when tested in accordance with current fda required tests.No known test methods can offer assurance that products derived from human blood will not transmit infectious agents.".

Brand Name
0.8% RESOLVE C 22X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19228227
Report Number2250051-2024-00013
Device Sequence Number6834192
Product Code QHT
UDI-Device Identifier10758750007691
UDI-Public10758750007691
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6902319
Device Lot NumberVRC321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown